MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305924
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe), pma / 510(k)#: k951254 (needle).Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 bd safetyglide¿ shielding hypodermic needles were missing their scale markings, and 1 syringe was found with the incorrect volume on it.All defects were found before use.The following information was provided by the initial reporter: "the syringe is missing the markings.One syringe had the incorrect volume on the syringe.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples displaying the condition reported are available for examination, so we were unable to fully investigate this incident.Corrective and preventative action (capa 753644) has already been initiated to determine the root cause of missing print and implement process improvements.No additional corrective actions are recommended for the complaints associated with this report.Corrective and preventative action was opened to investigate, will be applicable to the products made in the production line that manufactured batch 8289599.Device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see section h.10.
 
Additional Manufacturer Narrative
Bd is conducting a voluntary medical device recall (mds-20-3809) for a single lot of the bd safetyglide syringes.Printed scale markings on the lot of 3ml safetyglide syringes are printed incorrectly.The scale is skewed to different degrees, resulting in missing and/or partially printed scale numbers and scale lines.The use of a 3 ml syringe with incorrect scale marking could result in an inaccurate dose of medication being delivered to a patient.Although this issue would most likely be noticeable to the user, minimizing the impact to health, in a worst-case scenario, it could result in a potential inaccurate dose volume of up to 0.5ml.The root cause investigation is ongoing and will be documented in capa # 753644.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8836414
Report Number1213809-2019-00774
Device Sequence Number1400805
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number305924
Device Catalogue Number305924
Device Lot Number8289599
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
07/12/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/19/2019
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-20-3809
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;